About this Journal Submit a Manuscript Table of Contents
Case Reports in Emergency Medicine
Volume 2012 (2012), Article ID 243501, 3 pages
http://dx.doi.org/10.1155/2012/243501
Case Report

Hyperkalemic Recurrent Bilateral Lower Extremity Weakness in a Patient on Hemodialysis

Department of Emergency Medicine, Metropolitan Hospital Center, NYMC, 1901 First Avenue, New York, NY 10029, USA

Received 10 February 2012; Accepted 5 March 2012

Academic Editors: L. Bojić, O. Kose, J.-N. Lin, and M. Redondo

Copyright © 2012 Getaw Worku Hassen et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Hyperkalemia is a severe life-threatening electrolyte disorder that commonly affects the cardiac conductivity and contractility. Ascending paralysis affecting the extremities with focal neurological deficit as well as quadriparesis and a seizure associated with hyperkalemia has been reported in the literature. Here, we describe a case of isolated recurrent lower extremity paralysis and an episode of seizure in an 83-year-old patient with end-stage renal disease on hemodialysis.